Gynaecomastia linked to the intake of a herbal supplement fortified with diethylstilbestrol.
Аннотация
This study reports the findings of a supplement marketed on the Internet for prostate problems. The supplement was orally taken by a 60-year-old man with divergent hormonal levels and who was surgically treated for gynaecomastia: development of abnormally large mammary glands in males. The supplement showed a strong effect in a yeast oestrogen bioassay, expressing a yeast-enhanced green fluorescent protein (yEGFP) upon exposure to oestrogens. Using both nuclear magnetic resonance (NMR) and a gradient liquid chromatographic time-of-flight mass spectrometric (LC/TOF-MS) method, the response was shown to be caused by very high levels of diethylstilbestrol, known for causing gynaecomastia. The gynaecomastia was most probably caused by this orally taken 'natural' herbal supplement, as the patient's hormonal levels also returned to normal again when stopping the use of it. This case demonstrates that physicians need to be aware of the use of supplements with illegal components that may be responsible for unwanted side-effects.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.